T Nation

Experiences Adding Progesterone Cream to TRT Protocol?

I’ve been looking into adding progesterone to my TRT protocol. It has a natural check/balance with estrogen so that’s one benefit among others. Plus since the testes are shutdown natural progesterone production I’m assuming would also be…

I’ve been on 10mg cream ED for 4 days now, still too early to tell but starting to notice some reduction in water weight.

Question: has anyone done this and what were/are your experiences?

I had a doctor put me on this + dhea cream before I went on TRT. Was a waste of money for me. Didn’t change any of my blood work or symptoms.

Leave your protocol alone. If you have any issues, you will never know what is doing it. Waste of time and money.

That’s probably not enough to do anything. Progesterone’s effects are pretty short lived. You need to take it several times a day.

I take 50mg 3x daily. It seemed to work ok for my adrenaline issues, although I think glycine and magnesium are a bigger bang for the buck.

Where it really seems to work is balancing out estrogen. I recently changed injection protocol and dropped my AI, with a very large increase in E2 on my last test. Signs of low or high E2 are historically pretty easy to spot for me, but this time I had no idea my E2 would be that high. Zero symptoms other than increased libido.

1 Like

Hi Mike, Can you post some blood tests? Is your progesterone low? Lets see it.

I have read progesterone can be good for libido.

Anecdotally, TRT-induced HPTA shutdown always causes my serum progesterone to drop to undetectable levels, which always coincides with sympathetic overactivation, insomnia, pounding heart at night, severe anxiety, etc. There was a point where the aforementioned symptoms were so severe I had to stop TRT until I figured out what was wrong.

Exogenous progesterone use fixed the issue entirely — I went from being unable to tolerate as little as 75mg per week to taking 250mg with zero issue. I started with 6mg in vitamin e taken sublingually twice per day, but later moved to injecting 1mg subq an hour before bed.

Mann I got off the stuff 2 days ago after the couple ppl said it’s useless and I’m having the strangest withdrawal symptoms. Panick attack type feeling insomnia and shallow breathing… when trying to sleep I’m having tremor like movements and keep waking up as if my heart stopped and I need air… is progesterone withdrawal a thing? I know it influences gaba and ppl have similar withdrawal symptoms of benzos…

Can you let me know what brand of progesterone you are using?

Now why would anyone sign up for that? The less moving parts, the better. Adding this and that is a logistics nightmare for those that are on the move. Having to deal with T and maybe HCG is about as complicated as it gets. But I suppose some feel like they need supplements like I need sex.

Kenogen’s progest-e and forefront health’s molecular progesterone complex are both high quality OTC products - they’re just progesterone dissolved in vitamin e with no other additives. Try to avoid the creams, as they often contain added herbs with undesirable effects.

Regarding injectables: I use the susten brand, though I’m sure any form of pharmaceutical will do the job.

Progesterone withdrawal isn’t a thing, but if you’re going from normal levels whilst supplementing back to deficient you’ll likely run into some side effects.

Yes, progesterone and it’s downstream metabolite allopregnanolone are both potent positive allosteric modulators of the GABAa receptor - the same receptor benzos exert their anxiolytic action via. Accordingly, a deficiency of progesterone can produce the symptoms you described.

Perhaps withdrawal isn’t the correct term but that’s how it feels. I’m going to add hcg instead to have the testes produce their own progesterone and backfill the other hormones forcibly shutdown by the TRT. Going off progesterone felt like shit… I had to use some otc gaba supps like theanine to transition back to normal keep the panic attack feeling at bay. Feeling back to normal now off the supps.